MAUDE Adverse Event Report: MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

MEDTRONIC MEXICO NC EUPHORA RX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Catalog Number NCEUP2520X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the balloon returned with blood visible in the balloon and inflation lumen.The balloon failed negative prep.On pressurisation of the device, a leak was observed on the balloon working length.The balloon failed to maintain pressure.Upon visual inspection of the device, there was a short longitudinal tear on the balloon material.The balloon material was jagged and uneven at the tear site.Slight deformation was visible to the distal tip.Com code: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a nc euphora ptca balloon catheter to treat a patient's calcified ramus lesion.There was no damage noted to packaging and there were no issues noted when removing the device from the hoop/tray.The device was inspected and negative prep was performed with no issues.The lesion was pre-dilated and the device did pass through a previously-deployed stent.The balloon was being used to post dilate the stent that was just placed.Resistance was encountered when advancing the device and excessive force was not used during delivery.It was reported that the balloon burst during the first inflation after the physician applied an inflation pressure of 10 atm.The same inflation device was used with other devices pre-or post the inflation difficulties encountered.The device was not moved or re-positioned prior to the burst.There was a sudden drop in pressure noted on the inflation device and no blood came back into the endoflator.The balloon would not hold pressure.No difficulties were encountered when removing the device from the patient.The device was replaced by another manufacturer¿s product.

Brand Name
NC EUPHORA RX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key6968054
Report Number9612164-2017-01494
Device Sequence Number1300958
Product Code LOX
UDI-Device Identifier00643169396142
UDI-Public00643169396142
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K141090
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2019
Device Catalogue NumberNCEUP2520X
Device Lot Number213792906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2017
Initial Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1